MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23126
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Separation Problem (4043)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
User advanced the device through wire guide to bile duct while found out the white tip tend to separate from sheath which cause the delivery system cannot pass the stenosis area.User then retracted the delivery system from patient , and used sbdc-8.5 to dilate the stenosis area then again advanced the delivery system to desired position, but the white tip still tend to separate from sheath and cannot pass the stenosis area.User then retracted the device from patient and changed another same stent to complete the procedure.Device evaluated on 25-jan-2021: "stent deployed without any issues.No defects noted.Tip intact".Query sent to rep: "was correct device returned?" "a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence." what is the reorder number of the wire guide used with this device? metii-35-480 metii-35-480.If not with the device in question, how was the procedure finished? with another same device to complete the procedure.For complaints occurring during use (once in contact with endoscope) also ask: had a sphincterotomy been performed prior to this occurrence? yes.Had dilation of the obstructed area been performed prior to this occurrence? yes.What is the endoscope manufacturer and model number that was used? olympus tjf-260v.Olympus tjf-260v.Please describe the location in the body where the stent was to be placed.Common bile duct.Was resistance encountered when advancing the wire guide through the obstructed area? no.Was resistance encountered when advancing the stent and introducer through the obstructed area? yes was the introducer advanced through the side of a previously placed stent? no.Please estimate amount of time the stent was in place prior to this occurrence.0.Did any section of the device detach inside the endoscope or patient? no.
 
Additional Manufacturer Narrative
Device evaluation: the evo-8-9-10-b device of lot number c1649229 involved in this complaint device was returned for evaluation, open in its original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 25th january 2021.In summary the following results were observed in the lab evaluation: red shuttle deployment marker at 03rd point on the handle.Safety wire not returned.Device returned in protective tubing.Actuation of handle-deployment and retraction was possible.Stent deployed without any issues.White tip intact.Device functioned as intended.Following the lab evaluation an additional information was requested to aid with this investigation, as per additional information provided: "customer confirmed the returned device is the one in complaint." document review: prior to distribution evo-8-9-10-b devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records for evo-8-9-10-b device of lot number c1649229 did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot #c1649229; upon review of complaints this failure mode has not occurred previously with this lot #c1649229.The instructions for use ifu0056-5 which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If abnormality is detected that would prohibit proper working condition, do not use." there is no evidence to suggest that the customer did not follow the instructions for use.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed potentially to patient anatomy as the device when returned for evaluation functioned as intended.It is possible that during deployment tortuous path may have caused a build-up of pressure and resulting in deployment difficulties.As per additional information provided there was resistance encountered when advancing the stent and introducer through the obstructed area.Summary: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaint is confirmed based on the customers testimony as the clinical setting that could impact on the functionality of the device cannot be replicated in the laboratory.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.

Brand Name
EVOLUTION BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key11266842
Report Number3001845648-2021-00042
Device Sequence Number13744515
Product Code FGE
UDI-Device Identifier10827002231266
UDI-Public(01)10827002231266(17)210911(10)C1649229
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2021
Device Model NumberG23126
Device Catalogue NumberEVO-8-9-10-B
Device Lot NumberC1649229
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2021
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/15/2020
Event Location Hospital
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer01/05/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight62